Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Hanford, CA

July 25, 2012

NWS Hanford, CA issued this red flag warning at Jul 25, 2012, 10:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2012, 10:00 AM PDT (17:00 UTC)
Expired
Jul 25, 2012, 9:49 PM PDT
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WWUS86 KHNX 251700
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1000 AM PDT WED JUL 25 2012

...VERY LOW HUMIDITIES ARE EXPECTED IN THE KERN COUNTY MOUNTAINS
ABOVE 5000 FEET THROUGH AT LEAST THIS EVENING...

.SINGLE DIGIT HUMIDITIES ARE LIKELY FOR SEVERAL HOURS ABOVE 5000
FEET THROUGH THIS EVENING. ALTHOUGH RECOVERIES WILL BE POOR
TONIGHT...HUMIDITIES SHOULD RISE INTO THE TEENS AND 20S IN
MOST LOCALITIES BY 11 PM PDT THIS EVENING. A RECURRENCE OF VERY
LOW HUMIDITIES IS POSSIBLE ABOVE 5000 FEET THURSDAY.


CAZ295-260000-
/O.NEW.KHNX.FW.W.0006.120725T1700Z-120726T0600Z/
/O.NEW.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/
KERN COUNTY MOUNTAINS-
1000 AM PDT WED JUL 25 2012

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR 
SINGLE DIGIT HUMIDITIES ABOVE 5000 FEET...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR SINGLE DIGIT HUMIDITIES ABOVE 5000 FEET...


THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR SINGLE DIGIT HUMIDITIES ABOVE 5000 FEET...WHICH
IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED FOR SINGLE DIGIT HUMIDITIES ABOVE 5000
FEET FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  ABOVE 5000 FEET.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 2 PERCENT AND 9
  PERCENT THROUGH THIS EVENING AND POSSIBLY AGAIN THURSDAY.

* TEMPERATURES...MAXIMUM TEMPERATURES GENERALLY IN THE 80S AT
  5000 FEET.

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT
HUMIDITIES POSES A HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
DURFEE
2 follow-up statements
089 
WWUS86 KHNX 252142
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
242 PM PDT WED JUL 25 2012

...VERY LOW HUMIDITIES ARE EXPECTED IN THE KERN COUNTY MOUNTAINS
ABOVE 5000 FEET AND IN THE SOUTHERN HALF OF THE TULARE COUNTY
MOUNTAINS ABOVE 7000 FEET THROUGH THIS EVENING...

.SINGLE DIGIT HUMIDITIES ARE LIKELY UNTIL 11 PM PDT THIS EVENING
IN THE ABOVE REFERENCED AREAS. ALTHOUGH RECOVERIES WILL BE POOR
TONIGHT...HUMIDITIES SHOULD RISE INTO THE TEENS AND 20S IN MOST
LOCALITIES BY LATE THIS EVENING. A RECURRENCE OF SINGLE DIGIT
HUMIDITIES IS POSSIBLE IN THE SAME LOCATIONS THURSDAY.

CAZ297-260600-
/O.EXA.KHNX.FW.W.0006.000000T0000Z-120726T0600Z/
/O.EXA.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/
TULARE COUNTY MOUNTAINS-
242 PM PDT WED JUL 25 2012

...RED FLAG WARNING NOW IN EFFECT FOR SINGLE DIGIT HUMIDITIES
UNTIL 11 PM PDT THIS EVENING FOR THE SOUTHERN HALF OF THE TULARE
COUNTY MOUNTAINS ABOVE 7000 FEET...

...FIRE WEATHER WATCH IN EFFECT FOR SINGLE DIGIT HUMIDITIES 
THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE SOUTHERN HALF OF
THE TULARE COUNTY MOUNTAINS ABOVE 7000 FEET...


THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR SINGLE DIGIT HUMIDITIES UNTIL 11 PM PDT THIS EVENING
FOR THE SOUTHERN HALF OF THE TULARE COUNTY MOUNTAINS ABOVE 7000
FEET. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE SAME
REGION FOR SINGLE DIGIT HUMIDITIES THURSDAY MORNING THROUGH
THURSDAY EVENING.

* AFFECTED AREA...THE SOUTHERN HALF OF FIRE WEATHER ZONE 297
  TULARE COUNTY MOUNTAINS ABOVE 7000 FEET.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 2 PERCENT AND 9
  PERCENT THIS EVENING AND POSSIBLY AGAIN THURSDAY. 

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT 
  HUMIDITIES POSES A HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ295-260600-
/O.CON.KHNX.FW.W.0006.000000T0000Z-120726T0600Z/
/O.CON.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/
KERN COUNTY MOUNTAINS-
242 PM PDT WED JUL 25 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SINGLE DIGIT HUMIDITIES ABOVE 5000 FEET...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR SINGLE DIGIT HUMIDITIES ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR SINGLE DIGIT HUMIDITIES ABOVE 5000 FEET...WHICH
IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED FOR SINGLE DIGIT HUMIDITIES ABOVE 5000
FEET FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  ABOVE 5000 FEET.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 2 PERCENT AND 9
  PERCENT THROUGH THIS EVENING AND POSSIBLY AGAIN THURSDAY.

* TEMPERATURES...MAXIMUM TEMPERATURES GENERALLY IN THE 80S AT
  5000 FEET.

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT
HUMIDITIES POSES A HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
DURFEE
982 
WWUS86 KHNX 260449
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
949 PM PDT WED JUL 25 2012

...VERY LOW HUMIDITIES ARE EXPECTED ON THURSDAY IN THE KERN
COUNTY MOUNTAINS ABOVE 5000 FEET AND IN THE SOUTHERN HALF OF THE
TULARE COUNTY MOUNTAINS ABOVE 7000 FEET...

CAZ295-261300-
/O.CAN.KHNX.FW.W.0006.000000T0000Z-120726T0600Z/
/O.UPG.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/
/O.NEW.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/
KERN COUNTY MOUNTAINS-
949 PM PDT WED JUL 25 2012

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY FOR
SINGLE DIGIT HUMIDITIES FOR LOCATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR SINGLE DIGIT HUMIDITIES...WHICH IS IN EFFECT FROM 8
AM TO 11 PM PDT THURSDAY. 

THE RED FLAG WARNING HAS BEEN CANCELED FOR THE REMAINDER OF THIS
EVENING. THE FIRE WEATHER WATCH IS ALSO NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS
  ABOVE 5000 FEET.

* RELATIVE HUMIDITY...FALLING TO AS LOW AS 2 TO 6 PERCENT THURSDAY
  AFTERNOON. 

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE 80S AT THE 5000 FOOT LEVEL.

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT 
  HUMIDITIES POSES A HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ297-261300-
/O.CAN.KHNX.FW.W.0006.000000T0000Z-120726T0600Z/
/O.UPG.KHNX.FW.A.0002.120726T1500Z-120727T0600Z/
/O.NEW.KHNX.FW.W.0007.120726T1500Z-120727T0600Z/
TULARE COUNTY MOUNTAINS-
949 PM PDT WED JUL 25 2012

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY FOR
SINGLE DIGIT HUMIDITIES FOR LOCATIONS ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR SINGLE DIGIT HUMIDITIES...WHICH IS IN EFFECT FROM 8
AM TO 11 PM PDT THURSDAY. 

THE RED FLAG WARNING HAS BEEN CANCELED FOR THE REMAINDER OF THIS
EVENING. THE FIRE WEATHER WATCH IS ALSO NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS 
  ABOVE 7000 FEET.

* RELATIVE HUMIDITY...FALLING TO AS LOW AS 2 TO 6 PERCENT THURSDAY
  AFTERNOON. 

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE 80S AT THE 5000 FOOT LEVEL.

* IMPACTS...THE COMBINATION OF VERY DRY FUELS AND SINGLE DIGIT
  HUMIDITIES POSES A HIGH FIRE DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

JMB

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 25, 4:15 AM PDT, 5 hours 45 minutes earlier.

Area forecast discussion, Jul 25, 4:15 AM PDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
415 AM PDT WED JUL 25 2012

.SYNOPSIS...
MOSTLY CLEAR AND DRY CONDITIONS WILL CONTINUE THROUGH THE
WEEK WHILE A WEAK LOW PRESSURE TROUGH ALONG THE COAST KEEPS
TEMPERATURES AT OR SLIGHTLY BELOW NORMAL.

&&

.DISCUSSION...
EXPECT MINOR CHANGES IN TEMPERATURES TODAY ACROSS THE CENTRAL
CALIFORNIA INTERIOR AS AN UPPER LEVEL RIDGE TRIES TO BUILD
NORTHWESTWARD AGAINST A TROUGH DEVELOPING ALONG THE WEST COAST.
WEAK TO MODERATE ONSHORE FLOW WILL CONTINUE...HELPING TO DELIVER
SOME OF THE STILL ELEVATED MARINE LAYER AIR INTO THE VALLEY AND
PROVIDING A FEW MORE DEGREES OF COOLING TO SOME LOCALES WHILE
OTHER LOCATIONS ACROSS THE AREA REMAIN UNCHANGED OR ACTUALLY
INCREASE A DEGREE OR TWO.

MODELS ARE IN GENERALLY GOOD AGREEMENT WITH THE DEVELOPING
SYNOPTIC PATTERN FOR THE NEXT SEVERAL DAYS. BY THURSDAY AND
FRIDAY...INCOMING SHORTWAVE ENERGY WILL FURTHER DEEPEN THE TROUGH
AND PRODUCE A BIT MORE COOLING ACROSS OUR AREA AS THE TROUGH
SWINGS INLAND...KEEPING TEMPERATURES A FEW DEGREES BELOW CLIMO. A
GRADUAL WARMING TREND WILL THEN BE IN STORE THROUGH THE WEEKEND
AND INTO THE MIDDLE OF NEXT WEEK AS THE UPPER RIDGE EXPANDS INTO
THE REGION.

THE FORECAST REMAINS DRY THROUGHOUT THE PERIOD...THOUGH MODELS
SUGGEST MONSOONAL MOISTURE COULD DRIFT NORTHWEST INTO OUR AREA BY
EARLY NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS EXPECTED ACROSS THE CENTRAL CA INTERIOR THRU 12Z THU.

&&

.AIR QUALITY ISSUES...
ON WEDNESDAY JULY 25 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO COUNTY AND SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JEB
AVN/FW...MV
SYNOPSIS...PJ

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:00 AM PDTFire Weather WatchHNX12 hr

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.